Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS Des Moines, IA

May 29, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2013, 3:54 PM CDT for 4 counties in Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 3:54 PM CDT (20:54 UTC)
Expired
May 29, 2013, 4:45 PM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS53 KDMX 292054
SVRDMX
IAC075-083-127-171-292145-
/O.NEW.KDMX.SV.W.0103.130529T2054Z-130529T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN CENTRAL IOWA...
  EASTERN HARDIN COUNTY IN CENTRAL IOWA...
  NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHWESTERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 445 PM CDT

* AT 352 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 9 MILES NORTHEAST OF ELDORA TO 6 MILES NORTH OF
  MARSHALLTOWN...AND MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GRUNDY CENTER...REINBECK...WELLSBURG...BEAMAN...HOLLAND...
  GLADBROOK...LINCOLN...MORRISON...STOUT AND DIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4221 9243 4210 9310 4246 9323 4256 9264
      4255 9255 4247 9256 4247 9254 4244 9253
      4230 9253 4230 9246
TIME...MOT...LOC 2055Z 257DEG 38KT 4248 9296 4213 9283

HAIL...1.00IN
WIND...60MPH

$$

SMALL
3 follow-up statements
614 
WWUS53 KDMX 292111
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT WED MAY 29 2013

IAC075-083-127-171-292145-
/O.CON.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
TAMA IA-MARSHALL IA-HARDIN IA-GRUNDY IA-
411 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...
EASTERN HARDIN...NORTHEASTERN MARSHALL AND NORTHWESTERN TAMA COUNTIES
UNTIL 445 PM CDT...

AT 406 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM PARKERSBURG TO 11 MILES SOUTHEAST OF CONRAD...AND
MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
REINBECK AND DIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4221 9243 4210 9310 4246 9323 4256 9264
      4255 9255 4247 9256 4247 9254 4244 9253
      4230 9253 4230 9246
TIME...MOT...LOC 2112Z 257DEG 38KT 4252 9272 4217 9259

HAIL...1.00IN
WIND...60MPH

$$

SMALL
523 
WWUS53 KDMX 292132
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT WED MAY 29 2013

IAC083-292142-
/O.CAN.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
HARDIN IA-
432 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4221 9243 4213 9288 4252 9285 4256 9264
      4255 9255 4247 9256 4247 9254 4244 9253
      4230 9253 4230 9246
TIME...MOT...LOC 2132Z 257DEG 38KT 4255 9244 4223 9248

$$

IAC075-127-171-292145-
/O.CON.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
TAMA IA-MARSHALL IA-GRUNDY IA-
432 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GRUNDY...NORTHEASTERN MARSHALL AND NORTHWESTERN TAMA COUNTIES UNTIL
445 PM CDT...

AT 430 PM CDT...THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS 
WAS LOCATED ALONG A LINE EXTENDING FROM CEDAR FALLS TO 8 MILES 
SOUTHEAST OF REINBECK...AND MOVING EAST AT 45 MPH.  OTHER STORMS 
EXTENDED FARTHER BACK FROM THE LEADING EDGE INTO GRUNDY COUNTY AND 
MARSHALL COUNTY AS WELL.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN TAMA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4221 9243 4213 9288 4252 9285 4256 9264
      4255 9255 4247 9256 4247 9254 4244 9253
      4230 9253 4230 9246
TIME...MOT...LOC 2132Z 257DEG 38KT 4255 9244 4223 9248

HAIL...1.00IN
WIND...60MPH

$$

SMALL
413 
WWUS53 KDMX 292141
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT WED MAY 29 2013

IAC075-127-171-292150-
/O.EXP.KDMX.SV.W.0103.000000T0000Z-130529T2145Z/
TAMA IA-MARSHALL IA-GRUNDY IA-
441 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRUNDY...NORTHEASTERN
MARSHALL AND NORTHWESTERN TAMA COUNTIES WILL EXPIRE AT 445 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THIS 
WARNED AREA.  HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR EASTERN GRUNDY AND EASTERN BUTLER COUNTIES UNTIL 500 PM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4221 9243 4213 9288 4252 9285 4256 9264
      4255 9255 4247 9256 4247 9254 4244 9253
      4230 9253 4230 9246
TIME...MOT...LOC 2140Z 257DEG 38KT 4257 9233 4225 9237

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:30 PM CDT, 24 minutes earlier.

Area forecast discussion, May 29, 3:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT WED MAY 29 2013

.DISCUSSION...
ISSUED AT 329 PM CDT WED MAY 29 2013

FOCUS REMAINS ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH
FRIDAY. TREMENDOUS MOISTURE ADVECTION WILL PERSIST WELL INTO
THURSDAY THEN LIFT BACK INTO THE SOUTHEAST ON FRIDAY. THE PRIMARY
UPPER LOW IS LOCATED TO THE NORTHWEST OVER MONTANA AND WYOMING
WITH SEVERAL STRONG WAVES YET TO ROTATE AROUND THE BASE. INITIAL
WAVE GOING THROUGH THE STATE CURRENTLY WITH AREAS OF SEVERE
WEATHER AND HEAVY RAINFALL. THERE SHOULD BE A BREAK FOR A PERIOD
THIS EVENING BEFORE THE LOW LEVEL JET STRENGTHENS AGAIN LATE THIS
EVENING AND FORCING ANOTHER SURGE OF STRONG MOISTURE ADVECTION INTO
THE STATE. THIS FOCUS WILL GRADUALLY SHIFT EAST THROUGH THE DAY
THURSDAY. THE PRIMARY ISSUE WILL BE THE SOUTH TO NORTH MOTION OF
THE STORMS THROUGH THE PERIOD RESULTING IN TRAINING ACROSS SIMILAR
AREAS. PWATS INCREASING TO 1.5 TO 1.75 INCHES DURING THIS PERIOD
AND WARM CLOUD DEPTHS NEARING 12 KFT WILL RESULT IN EFFICIENT RAIN
PRODUCING STORMS. STILL EXPECT A WIDESPREAD ONE TO THREE INCH
RAINFALL WITH LOCAL AMOUNTS EXCEEDING 5 INCHES. SEVERE WEATHER
WITH LARGE HAIL WITH THE STRONGER UPDRAFTS NEAR BETTER MID LEVEL
LAPSE RATES...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED
THROUGH THE DAY THURSDAY FOR THE HEAVY RAIN THREAT. GIVEN THE
CURRENT CONDITIONS AND RECENT HEAVY RAINS...LIFE THREATENING FLASH
FLOODING AND SIGNIFICANT RIVER FLOODING MAY OCCUR WITH THIS EVENT.

A BAND OF DRIER AIR MOVES IN LATE THURSDAY INTO THURSDAY EVENING WHICH
WILL BRING A BREAK FROM WEST TO EAST OVERNIGHT. ONE FINAL SHORT
WAVE LIFTS UP LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE LOW
LEVEL JET AND MOISTURE ADVECTION WILL BECOME REESTABLISHED WITH
ANOTHER ROUND OF THUNDERSTORMS FOCUSED OVER SOUTHERN IOWA. THIS
COULD BRING ONE MORE HEAVY RAIN THREAT. DUE TO THE EXPECTED BREAK
BEFORE THIS ARRIVES AND A REFOCUS OF THE AREA. ADDITIONAL
PRECIPITATION WITH WRAP AROUND UPPER LOW ACTIVITY WILL BE POSSIBLE
ENTERING THE FAR NORTHWEST AND IMPACT MAINLY NORTHERN IOWA ON
SATURDAY. THE THREAT FOR HEAVY RAIN WILL END BUT STEEPENING LAPSE
RATES COULD POSE A HAIL THREAT.

THE REMAINDER OF THE FORECAST WILL FEATURE AN UPPER LOW MOVING
ACROSS THE NORTHERN PLAINS AND BRING BACK WEST TO SOUTHWEST FLOW TO
THE STATE AND THE RETURN OF THUNDERSTORM CHANCES. TEMPERATURES
WILL BE GENERALLY BELOW NORMAL.

&&

.AVIATION...29/18Z
ISSUED AT 1252 PM CDT WED MAY 29 2013

SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN HALF OF IOWA
CURRENTLY ONGOING...WITH THUNDERSTORMS TO BECOME MORE WIDESPREAD
BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. CIGS ARE
EXPECTED TO DROP INTO THE MVFR TO POSSIBLY IFR RANGE WITH THE
THUNDERSTORMS. VERY HEAVY RAINFALL IS EXPECTED WITH THE
THUNDERSTORMS...THEREFORE A REDUCTION IN VSBYS TO LIFR/IFR IS
EXPECTED IF THE HEAVIEST PORTION OF A THUNDERSTORM TRAVELS OVER
ONE OF THE TERMINAL SITES. TIMING OF SPECIFIC THUNDERSTORMS AT THE
TERMINAL SITES IS UNCERTAIN SO JUST WENT WITH THE VCTS FOR THE
PERIOD BEYOND THE CRITICAL TAF PERIOD. ALSO SOUTHERLY WINDS
EXPECTED TO BE GUSTY THROUGHOUT THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAIR-ADAMS-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-EMMET-FRANKLIN-GREENE-
GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-
MADISON-MARSHALL-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-STORY-
TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
EVENING FOR APPANOOSE-DAVIS-LUCAS-MAHASKA-MARION-MONROE-
POWESHIEK-TAMA-WAPELLO-WAYNE.

&&

DISCUSSION...DONAVON
AVIATION...BEERENDS
Hazardous weather outlook, May 29, 5:01 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT WED MAY 29 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-301015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
501 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA
TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD
AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN
THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING
LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH
FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE
ALREADY SEEN FLOODING THIS WEEK.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE THURSDAY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY
FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE
APPRECIATED.

REV

In the hours before

Special weather statement, May 29, 3:26 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED MAY 29 2013

IAZ060-292230-
POLK-
326 PM CDT WED MAY 29 2013

...SPECIAL WEATHER STATEMENT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF TRAINING THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES WEST OF
DES MOINES. THE LINE OF STORMS IS MOVING NORTH AT 45 MPH.

HEAVY DOWNPOURS...AND PONDING OF WATER IN URBAN STREETS ARE POSSIBLE
WITH THIS STORM. PONDING OF WATER ON INTERSTATE 35 IN THE
CONSTRUCTION AREA NEAR MILLS CIVIC PARKWAY WAS REPORTED.

LOCATIONS IMPACTED INCLUDE...
  URBANDALE...          SAYLORVILLE...        JOHNSTON...
  GRIMES...             CLIVE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, May 29, 3:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             2 NW MAXWELL            41.91N 93.43W
05/29/2013  E0.88 INCH       STORY              IA   TRAINED SPOTTER

            WATER ALSO OVER 640TH ST.

&&

SKOW
Local storm report, May 29, 3:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             VALERIA                 41.73N 93.32W
05/29/2013  E1.50 INCH       JASPER             IA   TRAINED SPOTTER

&&

SKOW
Local storm report, May 29, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     GREENE                  42.90N 92.80W
05/29/2013                   BUTLER             IA   EMERGENCY MNGR

            LARGE STEEL OUTBUILDING DESTROYED

&&

SKOW
Local storm report, May 29, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      2 N WAUKEE              41.64N 93.86W
05/29/2013                   DALLAS             IA   COUNTY OFFICIAL

            SECTION OF GRAVEL ROAD UNDER WATER.

&&

SKOW
Local storm report, May 29, 3:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     2 NW MINGO              41.79N 93.31W
05/29/2013  E60 MPH          JASPER             IA   LAW ENFORCEMENT

            PEA SIZE HAIL ALSO AT THE MOMENT.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTFlash Flood WarningDMXWapello6 hr
May 28, 7:17 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold43 min
May 28, 7:32 PM CDTFlash Flood WarningDMXAppanoose, Davis, Decatur, Ringgold, Taylor, Wayne6 hr
May 28, 7:49 PM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 28, 8:37 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis53 min
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Wapello71 hr
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Marion36 hr
May 29, 12:27 AM CDTAreal Flood WarningDMXAppanoose, Lucas, Mahaska, Monroe, Wapello, Wayne8 hr
May 29, 12:36 AM CDTAreal Flood WarningDMXWapello8 hr
May 29, 5:01 AM CDTRiver Flood WarningDMXLucas, Wayne41 hr
May 29, 11:01 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more56 hr
May 29, 11:11 AM CDTSevere Thunderstorm WarningDMXGreene, Guthrie34 min
May 29, 11:34 AM CDTSevere Thunderstorm WarningDMXBoone, Webster26 min
May 29, 12:51 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story24 min
May 29, 1:57 PM CDTSevere Thunderstorm WarningDMXDallas, Madison33 min
May 29, 2:24 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin6 hr
May 29, 2:26 PM CDTSevere Thunderstorm WarningDMXDallas, Polk34 min
May 29, 2:36 PM CDTSevere Thunderstorm WarningDMXHardin, Marshall, Story39 min
May 29, 2:52 PM CDTFlash Flood WarningDMXAdair, Dallas, Madison6 hr
May 29, 2:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story35 min
May 29, 2:58 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass32 min
May 29, 3:25 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story65 min
May 29, 3:28 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy62 min
May 29, 3:30 PM CDTFlash Flood WarningDMXGrundy, Hardin, Jasper, Marshall, Polk, Story6 hr
May 29, 4:01 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama59 min
May 29, 4:13 PM CDTFlash Flood WarningDMXPolk3 hr
May 29, 4:16 PM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
May 29, 4:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy44 min
May 29, 4:20 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie40 min
May 29, 4:27 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Poweshiek, Tama6 hr
May 29, 5:00 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Poweshiek, Tama45 min
May 29, 6:55 PM CDTAreal Flood WarningDMXPolk12 hr
May 29, 6:56 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.